×

Stability and bifurcation in a delayed predator-prey system with Beddington-DeAngelis functional response. (English) Zbl 1051.34060

Authors’ abstract: We consider a delayed predator-prey system with Beddington–DeAngelis functional response. The stability of the interior equilibrium is studied by analyzing the associated characteristic transcendental equation. By choosing the delay \(\tau\) as a bifurcation parameter, we show that Hopf bifurcation can occur as the delay \(\tau\) crosses some critical values. The direction and stability of the Hopf bifurcation are investigated by following the procedure of deriving a normal form given by Faria and Magalhaes. An example is given and numerical simulations are performed to illustrate the obtained results.

MSC:

34K18 Bifurcation theory of functional-differential equations
92D25 Population dynamics (general)
34K20 Stability theory of functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Abrams, P.A; Ginzburg, L.R, The nature of predation: prey-dependent, ratio-dependent or neither?, Trends ecol. evol., 15, 337-341, (2000)
[2] Arditi, R; Ginzburg, L.R, Coupling in predator – prey dynamics: ratio-dependence, J. theor. biol., 139, 311-326, (1989)
[3] Beddington, J.R, Mutual interference between parasites or predators and its effect on searching efficiency, J. animal ecol., 44, 331-340, (1975)
[4] Beretta, E; Kuang, Y, Global analysis in some delayed ratio-dependent predator – prey systems, Nonlinear anal., 32, 381-408, (1998) · Zbl 0946.34061
[5] Cantrell, R.S; Cosner, C, On the dynamics of the predator – prey models with the beddington – deangelis functional response, J. math. anal. appl., 257, 206-222, (2001) · Zbl 0991.34046
[6] Chow, S.-N; Hale, J.K, Methods of bifurcation theory, (1982), Springer-Verlag New York
[7] Cooke, K.L; Grossman, Z, Discrete delay, distributed delay and stability switches, J. math. anal. appl., 86, 592-627, (1982) · Zbl 0492.34064
[8] Cosner, C; DeAngelis, D.L; Ault, J.S; Olson, D.B, Effects of spatial grouping on the functional response of predators, Theor. popul. biol., 56, 65-75, (1999) · Zbl 0928.92031
[9] DeAngelis, D.L; Goldstein, R.A; O’Neill, R.V, A model for trophic interaction, Ecology, 56, 881-892, (1975)
[10] Faria, T; Magalhães, L.T, Normal form for retarded functional differential equations and applications to bogdanov – takens singularity, J. differential equations, 122, 201-224, (1995) · Zbl 0836.34069
[11] Faria, T; Magalhães, L.T, Normal form for retarded functional differential equations with parameters and applications to Hopf bifurcation, J. differential equations, 122, 181-200, (1995) · Zbl 0836.34068
[12] Freedman, H.I, Deterministic mathematical models in population ecology, (1980), Dekker New York · Zbl 0448.92023
[13] Hale, J.K; Verduyn Lunel, S.M, ()
[14] Hwang, T.-W, Global analysis of the predator – prey system with beddington – deangelis functional response, J. math. anal. appl., 281, 395-401, (2003) · Zbl 1033.34052
[15] Kuang, Y; Beretta, E, Global qualitative analysis of a ratio-dependent-predator – prey system, J. math. biol., 36, 389-406, (1998) · Zbl 0895.92032
[16] May, R.M, Stability and complexity in model ecosystems, (1974), Princeton Univ. Press
[17] Xiao, D; Li, W, Stability and bifurcation in a delayed ratio-dependent predator – prey system, Proc. Edinburgh math. soc., 45, 205-220, (2003) · Zbl 1041.92028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.